Alert archive / California / Wind Advisories in 2018

Wind Advisory 22, NWS Hanford, CA

November 29, 2018

NWS Hanford, CA issued this wind advisory at Nov 29, 2018, 1:36 AM PST. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Nov 29, 2018, 1:36 AM PST (09:36 UTC)
Expired
Nov 29, 2018, 9:00 PM PST
In force
19 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

396 
WWUS76 KHNX 290936
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
136 AM PST Thu Nov 29 2018

CAZ089-091-291745-
/O.NEW.KHNX.WI.Y.0022.181129T1200Z-181130T0000Z/
West Central San Joaquin Valley-Southwestern San Joaquin Valley-
Including the cities of Coalinga and Avenal
136 AM PST Thu Nov 29 2018

...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON
for the west side of the San Joaquin Valley...

The National Weather Service in Hanford has issued a Wind
Advisory, which is in effect until 4 PM PST this afternoon
for the west side of the San Joaquin Valley.

* WINDS...Southwest 15 to 25 mph with gusts to 45 mph right 
  below the passes mainly west of Interstate 5. 

* TIMING...The strongest winds are likely between 10 am PST 
and 3 pm PST. 

* IMPACTS...Gusty winds will make driving difficult, especially
  for high profile vehicles. Highways affected include Highway 152
  below Pacheco Pass, Highway 33, Highways 41, 46, 198 and 58 
  west of Interstate 5. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of at least 35 mph are expected.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

CAZ090-291745-
/O.NEW.KHNX.WI.Y.0022.181129T0936Z-181129T2000Z/
East Central San Joaquin Valley-
136 AM PST Thu Nov 29 2018

...WIND ADVISORY IN EFFECT UNTIL NOON PST TODAY...

The National Weather Service in Hanford has issued a Wind
Advisory for the northern portion of the central San Joaquin 
Valley, which is in effect until noon PST today.

* WINDS...Southeast 15 to 20 mph with gusts up to 35 mph.

* IMPACTS...Blowing debris, downed tree branches, and power 
  outages possible. Hazardous driving conditions especially for 
  small cars and high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

CAZ098-099-291745-
/O.NEW.KHNX.WI.Y.0022.181129T0936Z-181130T0500Z/
Indian Wells Valley-Southeastern Kern County Desert-
Including the cities of Ridgecrest, Rosamond, California City, 
Edwards AFB, and Mojave
136 AM PST Thu Nov 29 2018

...WIND ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING...

The National Weather Service in Hanford has issued a Wind
Advisory, which is in effect until 9 PM PST this evening.

* WINDS...Southwest 20 to 30 mph with gusts up to 45 mph. The
  strongest winds will occur through and just below the passes.

* TIMING...The strongest winds are likely this afternoon into 
  this evening.

* IMPACTS...Strong winds will make driving difficult, especially
  for high profile vehicles. Gusty winds will blow around
  unsecured objects. Highways affected include Highway 58 below
  Tehachapi Pass including the city of Mojave, Highway 178 below
  Walker Pass, Highway 14 and U.S. 395. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

CAZ095-291745-
/O.NEW.KHNX.WI.Y.0022.181129T0936Z-181130T0500Z/
Kern County Mountains-
Including the cities of Tehachapi and Lake Isabella
136 AM PST Thu Nov 29 2018

...WIND ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING...

The National Weather Service in Hanford has issued a Wind
Advisory, which is in effect until 9 PM PST this evening.

* WINDS...West 15 to 25 mph with gusts up to 45 mph.

* TIMING...The strongest winds are likely this afternoon into
this evening. 

* IMPACTS...Strong winds will make driving difficult, especially
  for high profile vehicles. Highways affected include I-5 through
  the Grapevine, Highway 58 through Tehachapi Pass and Highway 
  178 through Walker Pass.
  
 PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
4 follow-up statements
483 
WWUS76 KHNX 291731
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
931 AM PST Thu Nov 29 2018

CAZ089-091-300000-
/O.CON.KHNX.WI.Y.0022.000000T0000Z-181130T0000Z/
West Central San Joaquin Valley-Southwestern San Joaquin Valley-
Including the cities of Coalinga and Avenal
931 AM PST Thu Nov 29 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* WINDS...South 15 to 25 mph with gusts up to 45 mph.

* TIMING...The strongest winds are likely between 10 am PST and 
  3 pm PST.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of at least 35 mph are expected.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

CAZ090-292000-
/O.CON.KHNX.WI.Y.0022.000000T0000Z-181129T2000Z/
East Central San Joaquin Valley-
931 AM PST Thu Nov 29 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

* WINDS...Southeast 15 to 25 mph with gusts up to 40 mph.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

CAZ098-099-300145-
/O.CON.KHNX.WI.Y.0022.000000T0000Z-181130T0500Z/
Indian Wells Valley-Southeastern Kern County Desert-
Including the cities of Ridgecrest, Rosamond, California City, 
Edwards AFB, and Mojave
931 AM PST Thu Nov 29 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING...

* WINDS...Southwest 20 to 30 mph with gusts up to 50 mph.

* TIMING...The strongest winds are likely this afternoon into 
  this evening.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

CAZ095-300145-
/O.CON.KHNX.WI.Y.0022.000000T0000Z-181130T0500Z/
Kern County Mountains-
Including the cities of Tehachapi and Lake Isabella
931 AM PST Thu Nov 29 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING...

* WINDS...West 15 to 25 mph with gusts up to 40 mph.

* TIMING...The strongest winds are likely this afternoon into 
  this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
645 
WWUS76 KHNX 292000
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1200 PM PST Thu Nov 29 2018

CAZ090-292100-
/O.EXP.KHNX.WI.Y.0022.000000T0000Z-181129T2000Z/
East Central San Joaquin Valley-
1200 PM PST Thu Nov 29 2018

...WIND ADVISORY WILL EXPIRE AT NOON PST TODAY...

Gusty conditions will continue through the afternoon, however
advisory level winds are no longer expected.

$$

CAZ089-091-300000-
/O.CON.KHNX.WI.Y.0022.000000T0000Z-181130T0000Z/
West Central San Joaquin Valley-Southwestern San Joaquin Valley-
Including the cities of Coalinga and Avenal
1200 PM PST Thu Nov 29 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* WINDS...South 15 to 25 mph with gusts up to 45 mph.

* TIMING...Winds will continue to be gusty through the afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of at least 35 mph are expected.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

CAZ098-099-300400-
/O.CON.KHNX.WI.Y.0022.000000T0000Z-181130T0500Z/
Indian Wells Valley-Southeastern Kern County Desert-
Including the cities of Ridgecrest, Rosamond, California City, 
Edwards AFB, and Mojave
1200 PM PST Thu Nov 29 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING...

* WINDS...Southwest 20 to 30 mph with gusts up to 50 mph.

* TIMING...The strongest winds are likely this afternoon into 
  this evening.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

CAZ095-300400-
/O.CON.KHNX.WI.Y.0022.000000T0000Z-181130T0500Z/
Kern County Mountains-
Including the cities of Tehachapi and Lake Isabella
1200 PM PST Thu Nov 29 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING...

* WINDS...West 15 to 25 mph with gusts up to 40 mph.

* TIMING...The strongest winds are likely this afternoon into 
  this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
180 
WWUS76 KHNX 292359
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
359 PM PST Thu Nov 29 2018

CAZ089-091-300100-
/O.EXP.KHNX.WI.Y.0022.000000T0000Z-181130T0000Z/
West Central San Joaquin Valley-Southwestern San Joaquin Valley-
Including the cities of Coalinga and Avenal
359 PM PST Thu Nov 29 2018

...WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON...

The wind advisory has been allowed to expire as widespread 
advisory level winds have diminished. However, local gusts of
35 to 45 mph will remain possible for the next few hours before
diminishing later tonight.

$$

CAZ098-099-300500-
/O.CON.KHNX.WI.Y.0022.000000T0000Z-181130T0500Z/
Indian Wells Valley-Southeastern Kern County Desert-
Including the cities of Ridgecrest, Rosamond, California City, 
Edwards AFB, and Mojave
359 PM PST Thu Nov 29 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING...

* WINDS...Southwest 15 to 25 mph with gusts up to 35 mph.

* TIMING...Winds will gradually diminish later tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

CAZ095-300500-
/O.CON.KHNX.WI.Y.0022.000000T0000Z-181130T0500Z/
Kern County Mountains-
Including the cities of Tehachapi and Lake Isabella
359 PM PST Thu Nov 29 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING...

* WINDS...West 15 to 25 mph with gusts up to 40 mph.

* TIMING...Winds will gradually diminish later tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

DCH
259 
WWUS76 KHNX 300454
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
854 PM PST Thu Nov 29 2018

CAZ095-098-099-300600-
/O.EXP.KHNX.WI.Y.0022.000000T0000Z-181130T0500Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Lake Isabella, Ridgecrest, 
Rosamond, California City, Edwards AFB, and Mojave
854 PM PST Thu Nov 29 2018

...WIND ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING...

Winds have decreased this evening and the wind advisory has been 
allowed to expire. Isolated gusts to 40 mph may occur through
midnight.  

$$

Bean

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Nov 28, 3:42 PM PST, 9 hours 54 minutes earlier.

Area forecast discussion, Nov 28, 3:42 PM PST, 9 hours 54 minutes before
Area Forecast Discussion
National Weather Service San Joaquin Valley - Hanford CA
342 PM PST Wed Nov 28 2018

...Updated Air Quality Section...

.SYNOPSIS...
Heavy snow is expected in the higher elevations of the Sierra
Nevada this evening into Thursday night, while moderate to heavy
rain at times will fall elsewhere. Mud/rock slides or debris flow
is possible in the Sierra Nevada Foothills this afternoon through
Thursday night. Isolated thunderstorms are possible Thursday
afternoon and Thursday evening.

&&

.DISCUSSION...
Winter Weather Warning and Flood Watches remain in effect as the
first in a series of storms hits the area today. Doppler radar
continues to show a band of moderate to heavy rain and snow
centered over Central California. While the intensity has fallen,
gauge reports (along with some reports of mud slides) are still
showing moderate accumulation for the higher terrain. Therefore,
will keep the Watches and Warning in effect as the storm continue
to travel across the district. As for snow, observation from
across the Sierra Nevada continue to indicate snow levels at near
7000 to 8000 feet this afternoon. While snow levels will fall
overnight, after the passage of the weak cold front, most of the
heavier precipitation will have fallen. Therefore, will expect
light snow amounts below the 7000 foot mark overnight. This was
just round one of a series of winter storm to hit the area. More
heavy precipitation events are headed for the district as we
approach the weekend.

Once the first weak disturbance pushes through the area toight,
model show the introduction of a strong jet max driving into
Central California on Thursday. Jet dynamics will be the main
forcing factor for the production of significant precipitation
across the district on Thursday. Presently, model precipitation
rates at the 3 hour interval could reach above 1.00 inch over the
mountains and near a quarter of an inch across the valley. If
these rates can be sustained for even just 12 hours, further
hydrologic concerns can arise for much of Central California.
Based on good model run to run consensus, confidence in a
significant winter storm with higher precipitation rates is high
for the Thursday event. Except for Monday (and possibly Tuesday),
cyclonic flow over the West Coast will keep unsettled conditions
ongoing for much of the forecast period as precipitation lingers
through at least next Wednesday.

&&

.AVIATION...
In the Sierra...Areas of LIFR can be expected in heavier
precipitation through 12z Thursday with mountain obscurations.
In the Sierra foothills...Areas of IFR will occur in heavier rain
this afternoon and tonight. In the San Joaquin Valley...Generally
VFR conditions can be expected during the next 24 hours with areas
of MVFR ceilings and visibilities. VFR conditions can be expected
elsewhere across the central California interior during the next 24
hours.

&&

.AIR QUALITY ISSUES...
None.

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is high.
The level of certainty for days 3 through 7 is medium.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.html for additional information
an/or to provide feedback.

&&

.HNX Watches/Warnings/Advisories...
Winter Storm Warning from 10 PM this evening to 4 AM PST Friday
CAZ096-097.

Flash Flood Watch through Friday morning CAZ093-094.

&&

public...Molina
avn/fw...Molina
synopsis...Molina

weather.gov/hanford

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 1:19 AM PSTFlash Flood WarningHNXMariposa, Tuolumne8 hr
Nov 29, 12:46 PM PSTSpecial Weather StatementHNXKings44 min
Nov 29, 1:30 PM PSTSpecial Weather StatementHNXTulare45 min

Nearby

Wind Advisories in California, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.